Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Shin splits, muscle cramps. Linked to hypothyroid issues?

I m two months post thyroidectomy . I m feeling good overall. I had hypothyroid issues for years, very enlarged gland and ultimately cancer which was small enough to be surgically removed. I am an avid runner and resumed activity two weeks after surgery. I m having trouble with shin splints and muscle cramps in my calves. While this probably is an overuse issues that can be worked out with proper stretching, massage and rest, I m wondering if there could also be a link to the thyroid function... Or lack thereof. Just looking for clues that may help me keep my ability to exercise in check. I need it for weight management and emotional stability!
Asked On : Tue, 26 Jun 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
you need to have some blood work to check the levels of salts in your blood particularly calcium. sometimes when you take the thyroid out you can inadvertently remove the parathyroid glands that control calcium metabolism.
Answered: Tue, 1 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor